Hail, Cimarron
- When
- September 3, 5:45 PM CST to 5:47 PM CST
- Where
- Cimarron County, 0.69 mi S of Keyes
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.810, -102.250
Severe thunderstorms moved through the western Oklahoma Panhandle during the early evening hours producing large hail and strong thunderstorm wind gusts. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved through the western Oklahoma Panhandle during the early evening hours producing large hail and strong thunderstorm wind gusts. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 3, 4:18 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 518 PM CDT THU SEP 3 2009 .AVIATION... SHOWERS AND THUNDERSTORMS LOOK TO BE A PRETTY GOOD BET ACROSS THE TAF SITES TONIGHT. MCS OVER SOUTHEAST COLORADO DROPPING SOUTHWARD IS BEING AIDED BY AN UPPER LEVEL TROUGH AND SURFACE CONFLUENCE ALONG A COLD FRONT. WILL END THE SHOWERS AND STORMS FROM NORTH TO SOUTH THROUGH THE EARLY MORNING HOURS. SOME OF THE STORMS MAY GET STRONG TONIGHT WITH HAIL...STRONG WINDS AND VERY HEAVY RAIN. WINDS WILL BE VARIABLE AS THIS COMPLEX OF STORMS MOVES THROUGH THE AREA...BUT WINDS SHOULD END UP NORTHEAST OR EAST BY MID DAY FRIDAY. SKIES WILL REMAIN VFR OUTSIDE OF THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 352 PM CDT THU SEP 3 2009/ DISCUSSION... LATEST CROP OF SHOWERS AND TSTMS FORMING IN PARTS OF THE FCST AREA AND HIGHER TERRAIN OF NERN NM AND SERN CO. WENT WITH SCT AREAL QUALIFIERS TONIGHT ALL SECTIONS BASED ON CURRENT TRENDS. OTHERWISE...LINGERING FRONTAL BOUNDARY ALONG WITH FAVORABLE UPPER LEVEL FLOW PATTERN FEATURING NW FLOW TRANSITIONING TO SW FLOW EARLY NEXT WEEK PLUS SUFFICIENT MOISTURE SUGGESTS RETAINING AT LEAST SLGT CHC POPS NEARLY EVERY PERIOD OF THIS PCKG AFTER TONIGHT. BOTH 12Z GFS AND 12Z ECMWF CONTINUE TO BRING ANOTHER COLD FRONT THRU THE FCST AREA SOMETIME WED OR WED EVENING...JUSTIFYING POPS DURG THIS TIME FRAME. LEFT NEXT THURSDAY DRY FOR NOW BUT MEDIUM RANGE MODELS MAINTAIN THE GENERAL WET PATTERN ON THAT DAY AS WELL. OVERALL...MAINTAINED INTEGRITY OF PREVIOUS PCKG WITH ONLY MINOR ADJUSTMENTS MADE AT BEST. ANDRADE FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ANTICIPATED NEXT SEVERAL DAYS. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CDT THU SEP 3 2009 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 259 PM CDT THU SEP 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. VERY HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT FORM MAY BECOME MARGINALLY SEVERE... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 433 PM CDT THU SEP 3 2009 TXZ006-011-032200- HARTLEY TX-OLDHAM TX- 433 PM CDT THU SEP 3 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR OLDHAM AND HARTLEY COUNTIES. AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF CHANNING...MOVING SOUTH AT 5 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 551 PM CDT THU SEP 3 2009 OKZ001-002-032315- CIMARRON OK-TEXAS OK- 551 PM CDT THU SEP 3 2009 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF KEYES...MOVING SOUTH AT 10 MPH. ADDITIONAL STRONG STORMS OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS WILL MOVE INTO THE NORTHERN OKLAHOMA PANHANDLE AFTER 630 PM. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT THU SEP 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL KEYES 36.81N 102.25W
09/03/2009 E1.00 INCH CIMARRON OK TRAINED SPOTTER
&&
EVENT NUMBER AMA0900234
CKThe Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196576, 196578, 196579, 196580, 196581.